Foreign body granulomas induced by intramuscular leuprorelin acetate injection for prostate cancer: Clinical mimics of soft tissue sarcoma - Abstract

We describe two cases of florid, foreign body granulomatous reaction occurring in the upper arms of males in their eighth decade, who were undergoing treatment with depot injection of leuprorelin acetate for prostatic carcinoma.

These patients presented with rapidly enlarging extremity soft tissue masses and were referred to a tertiary sarcoma center with clinical suspicion of a primary soft tissue neoplasm. The occurrence of injection site granulomas secondary to leuprorelin acetate administration is rarely known outside the urological and dermatological communities, and their recognition is important due to the spectrum of clinical differential diagnoses and potential for diagnostic confusion with metastatic prostatic cancer and primary sarcoma and in order to avoid unnecessary stress and clinical intervention for patients.

Written by:
Thway K, Strauss DC, Smith MJ, Fisher C.   Are you the author?
Sarcoma Unit, Royal Marsden Hospital, London SW3 6JJ, UK.

Reference: Case Rep Oncol Med. 2015;2015:947040.
doi: 10.1155/2015/947040


PubMed Abstract
PMID: 25918659

UroToday.com Prostate Cancer Section

E-Newsletters

Newsletter subscription

Free Daily and Weekly newsletters offered by content of interest

The fields of GU Oncology and Urology are rapidly advancing. Sign up today for articles, videos, conference highlights and abstracts from peer-review publications by disease and condition delivered to your inbox and read on the go.

Subscribe